Alert archive / Washington / Wind Advisories in 2016

Wind Advisory 17, NWS Pendleton, OR

April 24, 2016Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Apr 24, 2016, 2:27 PM PDT for Kittitas County, Yakima County, Washington. It took effect at Apr 25, 2016, 7:00 AM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2016, 2:27 PM PDT (21:27 UTC)
In effect from
Apr 25, 2016, 7:00 AM PDT
Expired
Apr 25, 2016, 11:00 PM PDT
In force
16 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.5 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2016-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2016-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

178 
WWUS76 KPDT 242127
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
227 PM PDT SUN APR 24 2016

...VERY WINDY IN THE KITTITAS VALLEY MONDAY AND MONDAY EVENING...

.PRESSURE GRADIENTS ACROSS THE KITTITAS VALLEY WILL BE TIGHT
TONIGHT THROUGH MONDAY EVENING. THE TIGHTEST GRADIENTS WILL BE
MONDAY AND MONDAY EVENING.

WAZ026-250600-
/O.NEW.KPDT.WI.Y.0017.160425T1400Z-160426T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
227 PM PDT SUN APR 24 2016

...WIND ADVISORY IN EFFECT FROM 7 AM TO 11 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM PDT MONDAY.

* WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH
  ALONG THE NORTH SIDE OF THE VALLEY. ELSEWHERE WINDS WILL BE 20
  TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...BREEZY CONDITIONS WILL PERSIST THROUGH TONIGHT...THEN
  WINDS WILL INCREASE AFTER SUNRISE AND BECOME VERY WINDY. THESE
  WINDS WILL PERSIST INTO MONDAY EVENING.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING ALONG AREA 
  HIGHWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  ALSO LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
148 
WWUS76 KPDT 250531
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1031 PM PDT SUN APR 24 2016

...VERY WINDY IN THE KITTITAS VALLEY MONDAY AND MONDAY EVENING...

.PRESSURE GRADIENTS ACROSS THE KITTITAS VALLEY WILL BE TIGHT
TONIGHT THROUGH MONDAY EVENING. THE TIGHTEST GRADIENTS WILL BE
MONDAY AND MONDAY EVENING.

WAZ026-251800-
/O.CON.KPDT.WI.Y.0017.160425T1400Z-160426T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
1031 PM PDT SUN APR 24 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM PDT
MONDAY...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...BREEZY CONDITIONS WILL PERSIST THROUGH TONIGHT...THEN 
  WINDS WILL INCREASE AFTER SUNRISE AND BECOME VERY WINDY. THESE 
  WINDS WILL PERSIST INTO MONDAY EVENING.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING ALONG AREA 
  HIGHWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  ALSO LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
288 
WWUS76 KPDT 251316
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
616 AM PDT MON APR 25 2016

...VERY WINDY IN THE KITTITAS VALLEY INTO THIS EVENING...

.PRESSURE GRADIENTS ACROSS THE KITTITAS VALLEY WILL BE TIGHT
TODAY AND EARLY TONIGHT WHICH WILL PRODUCE GUSTY WINDS. 

WAZ026-252130-
/O.CON.KPDT.WI.Y.0017.160425T1400Z-160426T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
616 AM PDT MON APR 25 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING AND BECOME VERY
  WINDY. THESE WINDS WILL PERSIST INTO THIS EVENING.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING ALONG AREA 
  HIGHWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  ALSO LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
385 
WWUS76 KPDT 251635
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
935 AM PDT MON APR 25 2016

...VERY WINDY IN THE KITTITAS VALLEY INTO THIS EVENING...

.PRESSURE GRADIENTS ACROSS THE KITTITAS VALLEY WILL BE TIGHT
TODAY AND EARLY TONIGHT WHICH WILL PRODUCE GUSTY WINDS.

WAZ026-260600-
/O.CON.KPDT.WI.Y.0017.000000T0000Z-160426T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
935 AM PDT MON APR 25 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE AS THE DAY PROGRESSES AND BECOME
  VERY WINDY BY LATE AFTERNOON. THESE WINDS WILL PERSIST INTO
  THIS EVENING.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING ALONG AREA 
  HIGHWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  ALSO LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
835 
WWUS76 KPDT 260532
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1032 PM PDT MON APR 25 2016


WAZ026-260645-
/O.EXP.KPDT.WI.Y.0017.000000T0000Z-160426T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
1032 PM PDT MON APR 25 2016

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 24, 9:49 AM PDT, 4 hours 38 minutes earlier.

Area forecast discussion, Apr 24, 9:49 AM PDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
949 AM PDT SUN APR 24 2016

.SHORT TERM...MORNING UPDATE...AN UPPER LEVEL TROUGH WILL CONTINUE
TO DIG SOUTH-SOUTHEAST INTO THE PACIFIC NORTHWEST AND NORTHERN
CALIFORNIA TODAY. THIS TROUGH WILL THEN BEGIN TO CUT OFF OVER NEVADA
LATE TONIGHT. THE TROUGH AXIS AND PUSH OF COOLEST AIR ALOFT WILL BE
OVER WESTERN WASHINGTON AND OREGON TODAY INTO THIS EVENING. THUS
WILL SEE THE BEST CHANCES OF SHOWERS ALONG AND NEAR THE CASCADE
CREST INTO THIS EVENING. MAY HAVE ENOUGH INSTABILITY FOR A STRAY
THUNDERSTORM OR TWO OVER THE OREGON CASCADE EAST SLOPES, AND HAVE
ADDED A MENTION FOR THE AFTERNOON AND EARLY EVENING. LESSER CHANCES
OF SHOWERS ARE EXPECTED ELSEWHERE WITH LOCATIONS IN THE LOWER BASIN,
YAKIMA VALLEY, THE SIMCOE HIGHLANDS AND MUCH OF THE GORGE BECOMING
DRY BY AFTERNOON. WINDS WILL BE BREEZY (15 TO 25 MPH) OVER A GOOD
PORTION OF THE AREA, THOUGH LOCALLY STRONGER WINDS WILL BE POSSIBLE
ALONG THE NORTH SIDE OF THE KITTITAS VALLEY. AT THIS TIME DO NOT
EXPECT THE NEED FOR ANY WIND ADVISORIES. OTHER UPDATES INCLUDED
ADJUSTMENTS TO SHOWER COVERAGES, PRECIP AND SNOW AMOUNTS, SKY COVER
AND HIGH TEMPS. 90

.LONG TERM...PREVIOUS DISCUSSION..THE PERIOD STARTS OFF WITH AN
UPPER LEVEL TROUGH/LOW SLIDING OVER THE AREA TUESDAY NIGHT AND
WEDNESDAY BEFORE REDEVELOPING FURTHER SOUTH ACROSS NEVADA WEDNESDAY
NIGHT INTO THURSDAY. THIS WEATHER SYSTEM WILL BRING CHANCES FOR RAIN
SHOWERS AND SOME HIGH ELEVATION SNOW SHOWERS LATE TUESDAY NIGHT
THROUGH THURSDAY...MAINLY IN THE OREGON MOUNTAINS. RIGHT NOW IT
LOOKS LIKE ANY STEADIER/HEAVIER PRECIPITATION SHOULD STAY JUST SOUTH
AND EAST OF OUR CWA...OVER SOUTHERN OREGON...NORTH-CENTRAL NEVADA
AND PARTS OF IDAHO DURING THIS TIME FRAME. ON THURSDAY A BROAD
CYCLONIC FLOW CONTINUES OVER THE FORECAST AREA WITH SEVERAL WEAK
DISTURBANCES EMBEDDED WITHIN THE FLOW. THE LATEST GUIDANCE IS
INDICATING INCREASING ATMOSPHERIC INSTABILITY FOR PARTS OF THE AREA
THURSDAY AFTERNOON AND EVENING...THEREFORE ADDED CHANCES FOR SHOWERS
AND A SLIGHT CHC OF THUNDER (EXCEPT DRY COLUMBIA BASIN/GORGE
REGION). THE AREA THEN REMAINS ON THE WESTERN EDGE OF THE BROAD...
SLOW MOVING TROUGH INTO FRIDAY. THE FLOW SHOULD TURN MORE
NORTHWESTERLY WHICH WILL CONFINE MOST OF THE SHOWER OR THUNDERSTORM
CHANCES INTO THE EASTERN MOUNTAINS. A TRANSITORY RIDGE THEN MOVES
BUILDS FOR SATURDAY AND SUNDAY BRINGING GENERALLY DRY WEATHER TO
MUCH OF THE AREA...SAVE FOR A LINGERING SLIGHT CHC OF SHOWERS IN THE
MOUNTAINS. TEMPERATURES WILL BE RUNNING NEAR TO SLIGHTLY ABOVE
AVERAGE THROUGH THE EXTENDED PERIOD...WITH A GRADUAL WARMING TREND
TOWARD THE END OF THE WEEK AND NEXT WEEKEND. THIS EQUATES TO HIGHS
IN THE UPPER 60S TO MID 70S FOR THE LOWER ELEVATIONS...WITH 50S TO
LOWER 60S IN THE MOUNTAINS. OVERNIGHT LOWS WILL BE IN THE UPPER 20
TO 30S MOUNTAINS...WITH MAINLY UPPER 30S TO MID 40S IN THE LOWER
ELEVATIONS.

&&

.AVIATION...18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE
PERIOD. SCT-BKN SKIES AT 4-7 THOUSAND FEET WITH MID CLOUD ABOVE CAN
BE EXPECTED THROUGH TONIGHT. THERE WILL BE SCATTERED SHOWERS AROUND
MAINLY TODAY AND ESPECIALLY VCNTY KBDN AND KRDM. WINDS WILL BE A
CONCERN AND BE MAINLY FROM THE WEST AT 15-25 KT WITH SOME HIGHER
GUSTS SUBSIDING THIS EVENING. 78

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  62  36  61  37 /  20  10  10  10
ALW  62  40  61  40 /  20  10  10  10
PSC  69  37  69  39 /  20  10  10  10
YKM  67  35  65  36 /  20  10   0  10
HRI  67  37  67  38 /  20  10  10  10
ELN  62  38  59  38 /  20  10   0  10
RDM  56  28  57  25 /  30  30  20  10
LGD  56  35  57  37 /  40  20  10  10
GCD  58  32  58  27 /  40  40  20  10
DLS  62  42  62  43 /  20  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/77/78

Nearby

Wind Advisories in Washington, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.